Gabapentin (Neurontin)

Discussion in 'Treatments' started by Jeff M., Jan 17, 2014.

    1. Quiet please
      Balanced

      Quiet please Member Benefactor

      Location:
      Westchester County, NY
      Tinnitus Since:
      May 2008
      Cause of Tinnitus:
      Only a guess, but probably hearing loss.
      @Alue
      I only took for 4-5 days. The spike was unbearable. My fault I neglected to look it up. Once I did, I saw it listed in the PDR as oxotoxic & can cause Tinnitus or make it worse. This drug was prescribed by my ENT & I’m upset he apparently ignored the warning. Not everyone is sensitive to it, but I was. It took almost a week of unrelentingly screeching to subside.
       
    2. Alue
      No Mood

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      It does have ringing in the ears listed as a possible side effect, but I don't think it's ototoxic. I haven't seen any credible sources saying it is.

      Sometimes I do wonder, though. I often take a single dosage of 300mg before bed. It helps me get a good night's sleep, but the tinnitus may seem a little louder after I take it then quieter in the morning after because I'm well rested.
       
    3. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      1
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      I do not endorse this for anyone else; the path I walked here is a bit strange. However, the combination of Klonopin, Gabapentin and high-dose THC which I've been doing for 9 months now has been a significant game changer in my quality of life, after a decade or so of intrusive tinnitus.
       
      • Like Like x 1
    4. Quiet please
      Balanced

      Quiet please Member Benefactor

      Location:
      Westchester County, NY
      Tinnitus Since:
      May 2008
      Cause of Tinnitus:
      Only a guess, but probably hearing loss.
      @Alue
      It was intense for me, I stopped it on the 6th day. It ramped up until I couldn’t hardly get out of bed. After my last dies, it took about a week for it to fully subside to the normal tinnitus. Not everything works for everybody. I seem to be highly sensitive to most medications. Almost all spike the tinnitus. This one was very bad though.
       
    5. Marko Nakovski
      Bored

      Marko Nakovski Member Benefactor

      Location:
      North Macedonia
      Tinnitus Since:
      27.04.2017
      Cause of Tinnitus:
      Loud music
      @Quiet please, did you have a worsening in tinnitus from GABA or Amitriptyline?
       
      • Agree Agree x 1
    6. Quiet please
      Balanced

      Quiet please Member Benefactor

      Location:
      Westchester County, NY
      Tinnitus Since:
      May 2008
      Cause of Tinnitus:
      Only a guess, but probably hearing loss.
      @Marko Nakovski
      Almost every medication makes my Tinnitus worse. I have no idea why I’m so sensitive to medications now. I can take Tylenol & Xanax & that’s that’s about it.

      Gabapentin is listed in the PDR as causing ringing in the ears.
       
    7. Alue
      No Mood

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      What do you take the Gabapentin for?
       
    8. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      1
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      vague speculation that it synergizes with Klonopin in terms of tinnitus, based on the speculation and published work of that one Shulman doctor in NYC? :wacky:

      It's much less worrying to me than Klonopin.
       

Share This Page

Loading...